Cold/Wind Chill, Montgomery
- When
- February 6, 12:00 AM EST to 7:00 AM EST
- Where
- Montgomery forecast zone
- Deaths
- 1 direct, 0 indirect
- Reported by
- NEWSPAPER
An 87-year-old woman died of hypothermia during the morning of the 6th in the Hatboro section of Upper Moreland Township. The woman fell down and was unable to rise.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PHI wrote it up.
An 87-year-old woman died of hypothermia during the morning of the 6th in the Hatboro section of Upper Moreland Township. The woman fell down and was unable to rise. She succumbed to the cold overnight. The overnight low at the Willow Grove NAS was 31 degrees.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Feb 5, 10:00 PM EST, 2 hours earlier.
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1000 PM EST SUN FEB 5 2006
.UPDATED DISCUSSION...
A MID LEVEL SHORT WAVE PASSED OVERHEAD THIS EVENING. IN ITS WAKE
SOME STRATOCUMULUS HAS BEEN BUILDING BACK INTO OUR REGION. HOWEVER,
THE TREND SHOULD BE SHORT LIVED. AFTER MIDNIGHT, CLOUDS ARE
EXPECTED TO BE ON THE DECREASE FROM SOUTH TO NORTH. - IOVINO
&&
.255 PM DISCUSSION...
.SHORT TERM (TONIGHT THROUGH TUESDAY NIGHT)...
A CYCLONIC FLOW WILL KEEP THE REGION UNDER A CONTINUED WEST TO
NORTHWEST FLOW WHICH WILL CONTINUE TO GET SLOWLY COLDER WITH TIME.
HOWEVER, EVEN THOUGH IT DOES GET COLDER, IT WILL NOT BE EXCESSIVE
COLD WITH READINGS CLOSE TO NORMAL EARLY IN THE WEEK. THE FLOW WILL
ALSO KEEP SOME CLOUDS MAINLY NORTH AS THE MODEL SOUNDINGS INDICATE
CLOUDS TRAPPED UNDER AN INVERSION. IN ADDITION THE LAKE FLOW COULD
BRING SOME FLURRIES INTO THE NORTHERN ZONES, ESPECIALLY WHEN
ASSOCIATED WITH A SERIES OF WEAK SHORT WAVES THAT WILL CONTINUE TO
MOVE THROUGH THE NORTHERN ZONES.
&&
.LONG TERM (WEDNESDAY THROUGH SUNDAY)...
HIGH PRESSURE FINALLY BUILDS OVER THE REGION WEDNESDAY AND THURSDAY
WITH TEMPERATURES EVEN A BIT COLDER THAN EARLY IN THE WEEK. THEN
ANOTHER TROUGH MOVES THROUGH ALOFT ALLOWING THE JETSTREAM TO DROP
FARTHER TO THE SOUTH. THIS WILL CAUSE A SERIES OF COLD FRONTS TO
MOVE THROUGH ON FRIDAY NIGHT AND SATURDAY FOLLOWED BY HIGH PRESSURE
SUNDAY.
THE COLD FRONTS THAT MOVE THROUGH WILL COME DOWN FROM THE NW
AND SHOULD BE MOISTURE STARVED AS THEY WONT BE ABLE TO TAP
SIGNIFICANT MOISTURE AND THE DYNAMICS ALOFT DO NOT LOOK STRONG
ENOUGH TO GENERATE WIDESPREAD PCPN. EVEN SO, SOME SNOW SHOWERS COULD
ACCOMPANY THE FRONTS WITH RAIN SHOWERS ALSO POSSIBLE SOUTH. THE H8
TEMPS ARE COLD ENOUGH TO SUPPORT ALL SNOW SHOWERS BUT FCST
TEMPERATURES SUGGEST PSBL LIQUID PCPN SOUTH.
BY SUNDAY...DRY WEATHER RETURNS WITH HIGH PRESSURE.
&&
.AVIATION...
SKIES HAVE BECOME MOSTLY CLOUDY ACROSS THE TAF SITES THIS AFTERNOON.
THE SHIELD OF SC/AC FROM THE LARGE STORM OVER ONTARIO IS ROTATING IN
FROM THE WEST-SOUTHWEST AND DRYING A BIT ON THE EAST SIDE OF THE
APPALACHIANS. IT APPEARS THAT BKN SKY CONDITIONS WILL BE THE FLAVOR
OF THE DAY THE REST OF THE AFTERNOON AND EARLY THIS EVENING IN MOST
AREAS BUT SOME IMPROVEMENT THEREAFTER OVER THE SOUTHERN AREAS. WE
WILL HOLD THE WIND GUSTS IN UNTIL THE EARLY EVENING AND THEN BRING
THEM BACK TOMORROW. I THINK SCT SKY CONDITIONS WILL PREVAIL ON MON.
&&
.MARINE...
WEST TO SOUTHWEST WINDS AROUND 15 TO 20 KTS WITH SOME GUSTS NEAR 25
KTS OVER THE COAST AND DE BAY THIS AFTERNOON. THE STRONGEST WINDS
ACCORDING TO MMG AND MME GUIDANCE WILL BEGIN THIS EVENING AND
PERSIST OVERNIGHT AS THE COLD AIR ARRIVES. WE WILL KEEP THE GALE
WARNING GOING FOR NOW AS PER PREVIOUS FCST. NOT TOO MUCH HAS CHANGED
WITH THE 12Z PACKAGE AS THE DEEP LOW PULLS AWAY TO THE NORTH AND THE
GRADIENT SLOWLY SLACKENS THROUGH TUE. SCA CRITERIA GUSTS AND SEAS
WILL BE AROUND AFTER THE GALES DIMINISH, BUT I DONT HAVE A GOOD
HANDLE ON JUST HOW QUICKLY THIS WILL TRANSPIRE YET. I WILL JUST KEEP
THE FLAGS AS THEY ARE TO KEEP THE MARINE HEADLINES SIMPLE. WAVEWATCH
SEAS LOOKED TOO LOW IN THE SHORT TERM SO I BUMPED THE SEAS AROUND 1
FT THROUGH TUE.
&&
.TIDES...
WE HAVE SWITCHED SIDES REGARDING LEVELS OF THE COASTAL WATERS. THE
ABOVE NORMAL WATER LEVELS THAT WE HAD YESTERDAY ENDED EARLY THIS
MORNING ACROSS OUR AREA. THIS MORNINGS HIGH TIDES IN THE DELAWARE
BAY PRODUCED SOME +2 TO +4 FT DEPARTURES EVEN 6 TO 8 HOURS AFTER THE
WIND SHIFTED BACK TO WEST. THIS WESTERLY FLOW INCREASING OVER THE
AREA TONIGHT WILL NOW CREATE LOWER THAN NORMAL WATER LEVELS. THE
LATEST GUIDANCE SHOWS THAT THE SSE (BASED ON THE GFS) IS PRODUCING
LOWER DEPARTURES. THE READINGS ARE AS LOW AS -1.5FT AS EARLY AS 12Z
MONDAY OVER THE NORTHERN COASTAL WATERS. THESE LOWER DEPARTURES
SPREAD TO THE OTHER SITES DURING MONDAY AND THEY PERSIST INTO
TUESDAY BEFORE DIMINISHING. THE ECS NUMBERS NOT AS STRONG AND ONLY
REACH -1.0 BY 18Z TUESDAY. EVEN APPLYING THE HIGHER SSE NUMBERS TO
THE FORECAST TIDE LEVELS STILL DOES NOT NOT REACH THE BLOWOUT TIDE
CONDITIONS, BUT IT DOES GET FAIRLY CLOSE. I FEEL THAT THE SSE
NUMBERS MAY BE OVERDONE AND A BLEND OF THE SSE AND ECS NUMBERS MAY
BE MORE CORRECT. WE WILL LET THE NEXT SHIFT GET A LOOK AT THE NEXT
SET OF DATA AND ISSUE ANY STATEMENTS OVERNIGHT IF NEEDED.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...GALE WARNING FOR ANZ452>455 UNTIL 5 AM MONDAY.
...SMALL CRAFT ADVISORY FOR ANZ452>455 FROM 5 AM MONDAY TO 9 PM
MONDAY.
...GALE WARNING FOR ANZ450-451 UNTIL 9 PM MONDAY.
...SMALL CRAFT ADVISORY FOR ANZ430-431 UNTIL 9 PM MONDAY.
&&
SHORT TERM/LONG TERM...STAUBER
AVIATION/MARINE...OHARAHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 410 AM EST SUN FEB 5 2006 DEZ001-MDZ008-012-015-019-020-NJZ001-007>010-012-015>019-PAZ054- 055-060>062-067>071-061100- NEW CASTLE-CECIL-KENT MD-QUEEN ANNES-TALBOT-CAROLINE-SUSSEX- WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-MERCER-SALEM- GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-CARBON-MONROE-BERKS- LEHIGH-NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- 410 AM EST SUN FEB 5 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN PENNSYLVANIA, DELAWARE, NORTHEASTERN MARYLAND AND NEW JERSEY. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. ANZ430-431-450>455-DEZ002>004-NJZ013-014-020>027-061100- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- KENT DE-INLAND SUSSEX-DELAWARE BEACHES-WESTERN MONMOUTH- EASTERN MONMOUTH-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON- 410 AM EST SUN FEB 5 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF DELAWARE AND NEW JERSEY. .DAY ONE...TODAY AND TONIGHT A GALE WARNING IS IN EFFECT FOR TONIGHT ON THE OCEAN WATERS OFF NEW JERSEY AND DELAWARE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A GALE WARNING IS IN EFFECT FOR MONDAY ON THE OCEAN WATERS OFF NEW JERSEY, FROM LITTLE EGG INLET NORTHWARD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
1 cold/wind chill. Local standard time, as filed.
As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.
| Event | Date | Age | Sex | Where | Kind |
|---|---|---|---|---|---|
| Cold/Wind Chill, Montgomery | 2006-02-06 | 87 | Female | Outside/Open Areas | Direct |
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2006Every state in 2006This day in weather historyWarnings in Pennsylvania, February 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5490196.